MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 6MM X 11.9CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 6MM X 11.9CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100611
Medical Device Problem Codes Separation Failure (2547); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The initial reporter phone is not reported / available.[conclusion]: the healthcare professional reported that during a complex posterior communicating artery (pcom) aneurysm coil embolization procedure, the first micrusframe coil, a 6mm x 11.9cm micrusframe 10 (mfr100611 / k10236) was deployed, however, after it was resheathed, it failed to redeploy effectively and was replaced with another micrusframe coil of the same size but from a different lot number.The 6mm x 11.9cm micrusframe 10 (mfr100611 / 30593190) failed to detach two times and then it was successfully deployed on the third attempt.The remainder of the coil embolization was completed using stryker filling coils.The reported issue resulted in a 15-minute procedure delay.The procedure was successfully completed without any patient adverse event or complication.On 28-jun-2022, additional information was received.The information indicated that the first micrusframe coil was from lot k10236.The second micrusframe from lot 30593190 did successfully detach on the third attempt and was implanted in the target aneurysm.The enpower detachment control box 2 (dcb 2) (dcb2000500 / lot# unknown) was used.The enpower control cable was used.A pre-deployment electrical check was performed.The low battery and the fault lights were not seen during the case.Upon pressing the power button, all the lights illuminated; the green system ready light illuminated.On the third attempt to detach the second micrusframe coil, the detachment light illuminated and the audible signal beep was heard.All connections fit properly without force.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (30593190) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Difficulty to detach and failure to detach are a known potential product issues associated with the use of the device.The ifu contains several cautions relating to these situations, including instructions for troubleshooting should they be encountered during use.Per the ifu: ¿if a fault light is detected, the system ready light is not illuminated, or there is no detachment after two detachment attempts, replace the dcb unit.If detachment still does not occur, carefully withdraw the entire microcoil system, and redeploy a new microcoil system.¿ with the information provided but without the product available for return, the reported issue that the complaint device was difficulty to detach and did not detach until the third attempt could not be investigated via product analysis/evaluation.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a complex posterior communicating artery (pcom) aneurysm coil embolization procedure, the first micrusframe coil, a 6mm x 11.9cm micrusframe 10 (mfr100611 / k10236) was deployed, however, after it was resheathed, it failed to redeploy effectively and was replaced with another micrusframe coil of the same size but from a different lot number.The 6mm x 11.9cm micrusframe 10 (mfr100611 / 30593190) failed to detach two times and then it was successfully deployed on the third attempt.The remainder of the coil embolization was completed using stryker filling coils.The reported issue resulted in a 15-minute procedure delay.The procedure was successfully completed without any patient adverse event or complication.On 28-jun-2022, additional information was received.The information indicated that the first micrusframe coil was from lot k10236.The second micrusframe from lot 30593190 did successfully detach on the third attempt and was implanted in the target aneurysm.The enpower detachment control box 2 (dcb 2) (dcb2000500 / lot# unknown) was used.The enpower control cable was used.A pre-deployment electrical check was performed.The low battery and the fault lights were not seen during the case.Upon pressing the power button, all the lights illuminated; the green system ready light illuminated.On the third attempt to detach the second micrusframe coil, the detachment light illuminated and the audible signal beep was heard.All connections fit properly without force.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on(b)(6).2022.[additional information]: on (b)(6).2022, additional information was received.The information indicated that the microcatheter used was an echelon¿ 10 microcatheter (medtronic).The reported issue resulted in an additional 10-15 minutes of uncertainty was not deemed clinically significant but ¿did cause panic intra-op.¿ the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME10 6MM X 11.9CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14962705
Report Number3008114965-2022-00459
Device Sequence Number17871132
Product Code KRD
UDI-Device Identifier10886704077855
UDI-Public10886704077855
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberMFR100611
Device Catalogue NumberMFR100611
Device Lot Number30593190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON¿ 10 MICROCATHETER (MEDTRONIC); ENPOWER CONTROL CABLE; ENPOWER DCB 2
Patient SexUnknown